Journal of Diabetology

CASE REPORTS
Year
: 2022  |  Volume : 13  |  Issue : 3  |  Page : 312--313

Sitagliptin-induced hiccups: A rare side effect


Prabhat Agrawal1, Ashish Gautam2, Nikhil Pursnani1 
1 P.G. Department of Medicine, S.N. Medical College, Agra, Uttar Pradesh, India
2 Rani Durgavati Medical College, Banda, Uttar Pradesh, India

Correspondence Address:
Dr. Nikhil Pursnani
P. G. Department of Medicine, S.N. Medical College, Agra, Uttar Pradesh 282002
India

Background: Hiccups are a normal physiological response, but sometimes they become a cause of social embarrassment. Materials and Methods: A 72-year-old male who is a known case of type II diabetes mellitus for the last 6 years came to our outdoor department with complaints of hiccups. Currently, he was on Glimipride 2 mg daily for the last 6 years and on Sitagliptin 100 mg daily for the last 6 months. Results: On stopping Sitagliptin himself, his hiccups stopped. Conclusion: Hiccups are regarded as a normal behavior and time-limited symptom but if prolonged or intractable, a thorough history and investigation must be done to find out the cause which might lead to serious consequences. Most probably, this is the first case report showing that Sitagliptin is the cause of hiccups.


How to cite this article:
Agrawal P, Gautam A, Pursnani N. Sitagliptin-induced hiccups: A rare side effect.J Diabetol 2022;13:312-313


How to cite this URL:
Agrawal P, Gautam A, Pursnani N. Sitagliptin-induced hiccups: A rare side effect. J Diabetol [serial online] 2022 [cited 2023 Feb 4 ];13:312-313
Available from: https://www.journalofdiabetology.org/article.asp?issn=2078-7685;year=2022;volume=13;issue=3;spage=312;epage=313;aulast=Agrawal;type=0